Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 85, NWS Buffalo, NY

July 29, 2006Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 29, 2006, 10:54 PM EDT for Chautauqua County, New York. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2006, 10:54 PM EDT (02:54 UTC)
Expired
Jul 29, 2006, 11:30 PM EDT
In force
36 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 11:04 PM EDTTSTM WND DMGWestfield, NYTREES AND LINES DOWN
Jul 29, 11:15 PM EDTTSTM WND DMGCassadaga, NYLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2006-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2006-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 300254
SVRBUF
NYC013-300330-
/O.NEW.KBUF.SV.W.0085.060730T0254Z-060730T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1054 PM EDT SAT JUL 29 2006

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 1130 PM EDT

* AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF FREDONIA...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SINCLAIRVILLE BY 1100 PM EDT...
  CHERRY CREEK BY 1105 PM EDT...

ANOTHER STORM NORTHWEST OF WESTFIELD MAY ALSO PRODUCE DAMAGING WINDS 
AS IT MOVES ON SHORE.

IN ADDITION TO LARGE DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4250 7927 4240 7907 4204 7906 4204 7906
      4230 7966 4240 7948 4242 7947 4241 7945
      4250 7935 4251 7930

$$

APB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:25 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 29, 9:25 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
925 PM EDT SAT JUL 29 2006

.UPDATE...

PLENTY OF SEVERE WEATHER REPORTS FROM OUR SEVERE WEATHER EPISODE
THIS AFTERNOON AND EVENING. STILL SOME STORMS FIRING UP AT THIS
TIME...ONE RECENTLY OVER LAKE ERIE AND A LINE JUST APPROACHING
NIAGARA AND ORLEANS COUNTIES. SEVERE IS STILL NOT OUT OF THE
QUESTION. THE WATCH WILL MOST LIKELY BE ALLOWED TO EXPIRE AT 10
PM AS SCHEDULED. UPDATED ZONES WILL BE HELD UNTIL THE WATCH
EXPIRES. LOOKS LIKE A RAPID DROP OFF OF ACTIVITY AFTER MIDNIGHT.
THE GRIDS AND FORECAST WILL REFLECT THAT.

THE FLASH FLOOD WATCH THAT WAS IN EFFECT EARLIER FOR WAYNE COUNTY
NORTHEAST WAS CANCELLED ON A PREVIOUS UPDATE. IT TURNED OUT THAT
THERE WAS MORE POTENTIAL FOR FLOODING OVER THE WESTERN COUNTIES
WHERE THERE WERE A FEW LOCALIZED POOR DRAINAGE FLOODING REPORTS.

&&

.PREV DISCUSSION...
/ISSUED 416 PM EDT SAT JUL 29 2006/

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

THE HEAT AND HUMIDITY WILL CONTINUE INTO MID WEEK WITH HIGHS IN THE
90S AND DEWPOINTS IN THE UPPER 60S TO LOW 70S. A COLD FRONT SWEEPING
ACROSS THE GREAT LAKES ON WEDNESDAY NIGHT WILL BRING A GOOD CHANCE
OF THUNDERSTORMS TO THE ENTIRE FORECAST AREA THROUGH MID DAY
THURSDAY. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL MODERATE
TEMPERATURES FOR THURSDAY THROUGH SATURDAY WITH HIGHS IN THE UPPER
70S TO LOW 80S AND LOWS MAINLY IN THE 50S.

AVIATION...

THUNDERSTORMS OVER LAKE ONTARIO WILL LOWER VSBYS AND CIGS AT ALL
TAF SITES TO LOWER MVFR DURING THE EVENING AND EARLY TONIGHT. THE
STORMS WILL WEAKEN AND DIMINISH LATE TONIGHT BUT ANOTHER ROUND OF
CONVECTION IS POSSIBLE ON SUNDAY.

PREV DISCUSSION...
/ISSUED 338 PM EDT SAT JUL 29 2006/

SYNOPSIS...

WARM AND HUMID WEATHER WILL CONTINUE AT THE SURFACE ACROSS THE
REGION FOR THE NEXT SEVERAL DAYS AS A LONG WAVE RIDGE AXIS GRADUALLY
MOVES EAST FROM THE PLAINS. THE RIDGE AXIS IS EXPECTED TO REACH THE
LOWER GREAT LAKES BY TUESDAY EVENING. UNTIL THEN WE WILL BE UNDER A
NORTHWEST FLOW ALOFT WITH SHORT WAVES MOVING THROUGH ON THE EASTERN
PERIPHERY OF THE RIDGE. THIS WILL PROVIDE FOR THE THREAT OF
CONVECTIVE ACTIVITY RIGHT THROUGH AT LEAST TUESDAY ALTHOUGH THE
UPPER RIDGE MAY MOVE FAR ENOUGH EAST BY MONDAY NIGHT OR TUESDAY TO
LOWER THE CHANCES.

SHORT TERM /TONIGHT THROUGH TUESDAY/...

OUR FIRST CONCERN IN THE VERY SHORT TERM IS THE SEVERE POTENTIAL FOR
THIS AFTERNOON AND EVENING...INITIALLY ACROSS EASTERN LAKE ONTARIO
AND THE COUNTIES TO THE EAST AND THEN ACROSS MOST ALL OF OUR CWA
THROUGH EVENING AS A WEAK SURFACE BOUNDARY SLIDES
SOUTHEAST ACROSS US. WE HAVE BEEN WATCHING A FAIRLY ACTIVE AREA OF
THUNDERSTORMS THAT HAS ALREADY PRODUCE DAMAGE SOUTHEAST OF LAKE
ONTARIO. A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FROM WAYNE
COUNTY NORTHEAST ACROSS THE EASTERN LAKE ONTARIO COUNTIES.

THE MOST DIFFICULT PART OF THIS FORECAST PERIOD WILL BE THE TIMING
AND AREAL COVERAGE OF CONVECTIVE ACTIVITY. LOOKING AT SHORT WAVES IN
THE NORTHWEST 500 MILLIBAR FLOW COUPLED WITH THE PROJECTED
DIVERGENCE ALOFT FIELDS AT 300 AND 250 MILLIBARS IT APPEARS THAT THE
BEST CHANCES OF CONVECTION WILL BE LATE THIS AFTERNOON INTO THE
FIRST HALF OF TONIGHT THEN AGAIN FROM MIDDAY SUNDAY THROUGH THE
AFTERNOON. WITH PRECIPITABLE WATER VALUES REMAINING ABOVE 1.75
INCHES THERE IS ALSO THE WORRY ABOUT LOCALIZED VERY HEAVY RAIN. WITH
SOME AREAS ALREADY GETTING BIG AMOUNTS RECENTLY WE WILL HAVE TO KEEP
A CLOSE EYE ON THINGS.

SUNDAY NIGHT WILL LIKELY BE THE QUIETEST PERIOD AS WE LOSE DIURNAL
HEATING. WE WILL KEEP POPS DOWN TO AROUND 20.

THE CONFIDENCE LEVEL FOR MONDAY IS LOWER AT THIS TIME AS THERE ARE
SOME IMPORTANT MODEL DIFFERENCES. THE FORECAST AXIS OF THE UPPER
RIDGE IS FARTHER EAST ON THE GFS THAN THE WRF. IF THE GFS VERIFIES
THEN MOST OF THE CONVECTIVE ACTIVITY WOULD BE FROM THE EASTERN LAKE
ONTARIO COUNTIES EASTWARD. GIVEN THE UNCERTAINTY THOUGH WE ARE
COMPELLED TO RETAIN AT LEAST CHANCE POPS FOR MOST OF THE AREA WITH
THE HIGHEST ACROSS THE NORTHEAST ZONES.

FOR MONDAY NIGHT AND TUESDAY...ALTHOUGH WE ARE STILL IN A VERY WARM
AND HUMID AIRMASS CONSIDERING THE UPPER RIDGE CRESTING OVER US WE
BELIEVE THAT LOWER POPS ARE IN ORDER. WE WILL MAKE THEN 20 OR LESS
FOR MOST AREAS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...SEVERE THUNDERSTORM WATCH FOR NYZ001>008-010>014-085 UNTIL 10
     PM SATURDAY.
MARINE...SEVERE THUNDERSTORM WATCH FOR LEZ020 UNTIL 10 PM SATURDAY.
         SEVERE THUNDERSTORM WATCH FOR LOZ042>045-062>065 UNTIL 10 PM
         SATURDAY.
         SEVERE THUNDERSTORM WATCH FOR SLZ022 UNTIL 10 PM SATURDAY.

&&

UPDATE...SAGE
Hazardous weather outlook, Jul 29, 4:12 AM EDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
412 AM EDT SAT JUL 29 2006

NYZ001>008-010>014-019>021-085-300815-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
412 AM EDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING AS A WEAK COOL FRONT MOVES INTO THE AREA. WHILE SEVERE
THUNDERSTORMS CANNOT BE RULED OUT...AT THIS TIME IT APPEARS THEY
WOULD LARGELY BE ISOLATED IN NATURE...WITH DAMAGING WINDS THE MAIN
THREAT. OF MORE CONCERN IS THE POTENTIAL FOR HEAVY DOWNPOURS...WITH
ANY STORM CAPABALE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-300815-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
412 AM EDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, Jul 29, 7:04 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EDT SAT JUL 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     LANCASTER               42.90N 78.67W
07/29/2006                   ERIE               NY   TRAINED SPOTTER

            LINES DOWN. WALDEN AVE CLOSED

&&

SAGE
Local storm report, Jul 29, 7:08 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
708 PM EDT SAT JUL 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     CLARENCE                42.98N 78.59W
07/29/2006                   ERIE               NY   NWS EMPLOYEE

            LARGE LIMBS DOWN

&&

SAGE
Local storm report, Jul 29, 7:27 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
727 PM EDT SAT JUL 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     AKRON                   43.02N 78.50W
07/29/2006                   ERIE               NY   TRAINED SPOTTER

            TREES DOWN

0640 PM     TSTM WND DMG     WRIGHTS CORNERS         43.22N 78.68W
07/29/2006                   NIAGARA            NY   AMATEUR RADIO

            TREE DOWN ON HOUSE AND CAR

0642 PM     TSTM WND DMG     TONAWANDA               42.98N 78.88W
07/29/2006                   ERIE               NY   AMATEUR RADIO

            LARGE LIMBS DOWN

0650 PM     TSTM WND DMG     CLARENCE                42.98N 78.59W
07/29/2006                   ERIE               NY   NWS EMPLOYEE

            LARGE LIMBS DOWN

0700 PM     TSTM WND DMG     LANCASTER               42.90N 78.67W
07/29/2006                   ERIE               NY   TRAINED SPOTTER

            LINES DOWN. WALDEN AVE CLOSED

&&

SAGE
Local storm report, Jul 29, 7:57 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
757 PM EDT SAT JUL 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     CARLTON                 43.33N 78.20W
07/29/2006                   ORLEANS            NY   LAW ENFORCEMENT

            TREES DOWN

0510 PM     TSTM WND DMG     YATES CENTER            43.34N 78.39W
07/29/2006                   ORLEANS            NY   LAW ENFORCEMENT

            TREES DOWN

0545 PM     TSTM WND DMG     LOCKPORT                43.17N 78.70W
07/29/2006                   NIAGARA            NY   PUBLIC

            MANY LARGE LIMBS DOWN

0610 PM     TSTM WND DMG     AKRON                   43.02N 78.50W
07/29/2006                   ERIE               NY   TRAINED SPOTTER

            TREES DOWN

0640 PM     TSTM WND DMG     WRIGHTS CORNERS         43.22N 78.68W
07/29/2006                   NIAGARA            NY   AMATEUR RADIO

            TREE DOWN ON HOUSE AND CAR

0642 PM     TSTM WND DMG     TONAWANDA               42.98N 78.88W
07/29/2006                   ERIE               NY   AMATEUR RADIO

            LARGE LIMBS DOWN

0650 PM     TSTM WND DMG     CLARENCE                42.98N 78.59W
07/29/2006                   ERIE               NY   NWS EMPLOYEE

            LARGE LIMBS DOWN

0700 PM     TSTM WND DMG     LANCASTER               42.90N 78.67W
07/29/2006                   ERIE               NY   TRAINED SPOTTER

            LINES DOWN. WALDEN AVE CLOSED

&&

SAGE
Local storm report, Jul 29, 8:24 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
824 PM EDT SAT JUL 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     HARRIS HILL             42.98N 78.68W
07/29/2006                   ERIE               NY   AMATEUR RADIO

            SEVERAL TREES DOWN

&&

SAGE
Local storm report, Jul 29, 9:31 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
931 PM EDT SAT JUL 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     LOCKPORT                43.17N 78.70W
07/29/2006                   NIAGARA            NY   PUBLIC

            MANY LARGE LIMBS DOWN

0610 PM     TSTM WND DMG     AKRON                   43.02N 78.50W
07/29/2006                   ERIE               NY   TRAINED SPOTTER

            TREES DOWN

0640 PM     TSTM WND DMG     WRIGHTS CORNERS         43.22N 78.68W
07/29/2006                   NIAGARA            NY   AMATEUR RADIO

            TREE DOWN ON HOUSE AND CAR

0642 PM     TSTM WND DMG     TONAWANDA               42.98N 78.88W
07/29/2006                   ERIE               NY   AMATEUR RADIO

            LARGE LIMBS DOWN

0650 PM     TSTM WND DMG     CLARENCE                42.98N 78.59W
07/29/2006                   ERIE               NY   NWS EMPLOYEE

            LARGE LIMBS DOWN

0700 PM     TSTM WND DMG     LANCASTER               42.90N 78.67W
07/29/2006                   ERIE               NY   TRAINED SPOTTER

            LINES DOWN. WALDEN AVE CLOSED

0710 PM     TSTM WND DMG     CLARENCE                42.98N 78.59W
07/29/2006                   ERIE               NY   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN

0715 PM     TSTM WND DMG     HARRIS HILL             42.98N 78.68W
07/29/2006                   ERIE               NY   AMATEUR RADIO

            SEVERAL TREES DOWN

&&

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:20 PM EDTSpecial Marine WarningBUF40 min
Jul 29, 10:34 PM EDTSpecial Marine WarningBUF26 min
Jul 29, 11:31 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua44 min
Jul 30, 2:23 PM EDTExcessive Heat WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more25 hr

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.